MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS LTD BHR CURVED CUP INTRODUCER; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING

SMITH & NEPHEW ORTHOPAEDICS LTD BHR CURVED CUP INTRODUCER; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING
Model Number 90128257
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that during inspection, the welding broke around the end of the impactor for a bhr curved cup introducer.No case reported; therefore, there was no patient involvement.
 
Additional Manufacturer Narrative
H3, h6: a bhr curved cup introducer (part number 90128257, batch number s0711264) has been received for investigation.It was reported that during inspection, the welding broke around the end of the impactor.No case was reported; therefore, there was no patient involvement.A review of the complaint history for the bhr curved cup introducer was performed using batch numbers in search of similar recurring reports for the products during their lifetimes.No other similar complaints were identified for the curved cup introducer.Due to the age of the instrument, the dhr for this instrument is not available.Therefore, the dhr for this device cannot be reviewed.However, the released instrument involved would have met manufacturing specifications at the time of production.Visual inspection was performed on the instrument.Scratches could be seen across the instrument consistent with surgical use.There was a crack around the welding at the end of the impactor, this confirms the reported complaint.A functional evaluation of the instrument was not performed due to the damage.The root cause of the reported issue could not be determined conclusively.A potential root cause is general wear and tear which would not have existed on the instrument when originally produced and inspected by smith & nephew.The returned instrument part cannot be repaired and will be retained.

Brand Name
BHR CURVED CUP INTRODUCER
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS LTD
aurora house, spa park
leamington spa warwickshire CV31 3HL
UK  CV31 3HL
MDR Report Key11326264
Report Number3005975929-2021-00081
Device Sequence Number859117
Product Code NXT
UDI-Device Identifier03596010533791
UDI-Public03596010533791
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P040033
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number90128257
Device Catalogue Number90128257
Device Lot NumberS0711264
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/01/2021
Initial Date Received by Manufacturer 01/25/2021
Supplement Date Received by Manufacturer03/18/2021
Initial Report FDA Received Date02/14/2021
Supplement Report FDA Received Date03/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1